West Virginia, 2011Damaging Wind in West Virginia, September 3, 2011
September 3, 2011 · NWS LWX · 1 event in 1 county or zone
A pressure trough remained over the region on the 3rd. Moderate instability combined with the trough for scattered showers and thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A pressure trough remained over the region on the 3rd. Moderate instability combined with the trough for scattered showers and thunderstorms. An isolated thunderstorm produced damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Sep 3, 9:16 AM EST, 4 hours 40 minutes earlier.
Area forecast discussion, Sep 3, 9:16 AM EST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1016 AM EDT SAT SEP 3 2011
.SYNOPSIS...
WEAK HIGH PRESSURE WILL PERSIST OFF THE MID ATLANTIC COAST THROUGH
TONIGHT. A COLD FRONT WILL APPROACH LATE SUNDAY AND MOVE ACROSS
THE REGION ON MONDAY...BEFORE STALLING TO THE SOUTHEAST. MOISTURE
WILL RIDE ALONG THIS BOUNDARY THROUGH MUCH OF NEXT WEEK...BRINGING
THE POTENTIAL FOR SIGNIFICANT RAINFALL TO THE MID- ATLANTIC.
&&
.NEAR TERM /THROUGH TONIGHT/...
MADE A FEW TWEAKS TO THE ONGOING FORECAST. MAINLY FOR POPS. ELEVATED
THUNDERSTORMS HAVE DEVELOPED ACROSS THE NORTHEAST PORTION OF THE
FORECAST AREA THIS MORNING. THESE STORMS ARE MOVING SLIGHTLY WEST OF
SOUTH AT THIS TIME. THE MAIN CONCERNS WITH THESE THUNDERSTORMS WILL
BE HAIL...HEAVY RAINFALL...AND PROLIFIC LIGHTNING.
&&
.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
DEEP LYR SWLY FLOW ESTABLISHES ACRS MID-ATLC SUN...AS UPR TROF DIGS
INTO GREAT LAKES. THIS FLOW WILL ADVECT HEAT AND HUMIDITY UP THE ERN
SEABOARD. MAXIMA SHUD REACH 90F MANY AREAS...WITH HEAT INDICES INTO
U90S. TERRAIN WILL ACT AS LIFT ENHANCER...THUS WITH AMPLE MOISTURE
AND INSTABILITY...SHWRS/TSTMS LIKELY ACRS POTOMAC HIGHLANDS WITH
HIGH CHC POPS ALONG/WEST OF BLUE RIDGE...POSSIBLY AIDED BY SUBTLE
LEE TROFG. TSTM CHCS CONT THRU SUN NGT AS CDFNT APPROACHES FROM OH
VLY. LIKE DURG DAYTIME...BEST CHCS WRN ZONES WITH LOW CHC POPS ACRS
URBAN CORRIDOR.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
CONFIDENCE IS INCREASING IN XTDD PD HVY RN EVENT. CDFNT WILL DRAG
SLOWLY SEWD ACRS CWA MON/MON NGT...ORIENTED NEARLY PARALLEL TO
M/ULVL FLOW. RICH PLUME OF MOISTURE IN ASSOCIATION WITH TS LEE WILL
FUNNEL NEWD FROM GULF ALONG CDFNT INTO MID-ATLC. PWATS IN EXCESS OF
2 IN XPCD. POPS RAISED TO CATEGORICAL WRN ZONES MON...WITH HIGH
CHC/LIKELY POPS CONTG THRU WED MOST AREAS. STILL REASONABLE
UNCERTAINTY IN DETAILS OF LOCATION/TIMING OF SFC BNDRY AND
TS/REMNANTS OF LEE...BUT GENERAL SCENARIO LOOKS TO HOLD NEARLY
STATIONARY FRONT OVR OR JUST S/E OF CWA THRU MUCH OF THE WEEK...WITH
TROPICAL LOW PRESSURE RMNG SW/W OF RGN THRU ENTIRE PD. LLVL EASTERLY
FLOW COMBINED WITH ANOMALOUSLY MOIST M/ULVLS ORIGINATING FROM GULF OF
MEXICO COULD LEAD TO SIGNIFICANT PRECIPITATION...AND LATEST HPC
5-DAY PRECIP TOTALS EXCESS 3 INCHES ACRS MUCH OF CWA. WITH
ANTECEDENT CONDS WET FROM IRENE AND PREV RNS...THREAT FOR
FLOOD/FLASH FLOODING EXISTS BEGINNING MON AND CONTINUING WELL INTO
NEXT WEEK. CURRENT FCST IS HIGHLY DEPENDENT ON TRACK OF LEE...AND
SIGNIFICANT CHANGES ARE LIKELY IF PATH DEVIATES FROM PRESENT
PROJECTIONS.
&&
.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
CLUSTER OF ELEVATED THUNDERSTORMS HAVE DEVELOPED WEST OF THE METRO
AREAS THIS MORNING. CIGS/VSBYS WILL BE IMPACTED AT KIAD FOR THE
NEXT HOUR IN HEAVY RAIN. LIGHT SLY FLOW BECOMES SWLY TONIGHT AS
TROUGH APPROACHES.
SUN MRNG MVFR CIGS PSBL...WITH SHWRS/TSTMS DVLPG BY AFTN AS CDFNT
APPROACHES FROM NW. FRONT WILL DRAG THRU MID ATLC THRU AT LEAST
MON...LIKELY BRINGING SHWRS AND SUB-VFR VSBY/CIGS. SYSTEM MAY STALL
JUST S OF AREA WITH MOISTURE IN ASSOCIATION WITH NOW TROPICAL STORM
LEE MOVING ALONG AND NORTH OF THE BOUNDARY. THIS COULD CREATE A
PROLONGED AND SIGNIFICANT WET PERIOD ALONG WITH VSBY/CIG
RESTRICTIONS WELL INTO NEXT WEEK.
&&
.MARINE...
SLY FLOW 10 TO 15 KT THROUGH THE AFTERNOON. EVENING CHANNELING WILL
BRING MARGINAL GUSTS TO AROUND 20 KT. LEFT SMALL CRAFT ADVISORY AS
IS...SOUTH OF SANDY POINT BEGINNING AT 8PM AND CONTINUING THROUGH
THE NIGHT.
PRES GRADIENT BTWN N ATLC HIPRES AND APPROACHING CDFNT FROM OH VLY
WILL LEAD TO 10-15KT SLY WINDS SUN/SUN NGT. THOUGH GUSTS TO 20 KT
ARE POSSIBLE SUN...CONFIDENCE NOT QUITE HIGH ENUF FOR HEADLINES
ATTM...AS DIURNAL INVERSION CUD KEEP SPEEDS DOWN A BIT. CHANNELING SUN
NGT CREATES MORE LIKELY SCA CONDS. SHWRS/TSTMS LIKELY BY MON AFTN AS
SLOW MOVG FRONT APPROACHES WATERS...AND PRECIP CHCS WILL CONT THRU
MUCH OF NEXT WEEK AS MOISTURE FROM NOW TS LEE FLOWS NEWD THRU
MID-ATLC.
&&
.TIDES/COASTAL FLOODING...
SLY FLOW 10 TO 15 KT THROUGH THIS AFTERNOON...THEN 15 TO 20 KT
THIS EVENING /HIGHER THAN FRIDAY/. SLOWLY RISING TIDAL DEPARTURES
ARE EXPECTED THROUGH TONIGHT. THE LESS PREFERRED HIGH TIDE LATE
THIS MORNING/EARLY AFTERNOON WILL BE CLOSE BUT EXPECTED BELOW
FLOODING CRITERIA. HOWEVER...MINOR COASTAL FLOODING IS EXPECTED
AGAIN FOR THE EVENING/EARLY OVERNIGHT HIGH TIDE. EXPECT TIDAL
DEPARTURES OF 1.0 TO 1.5 FT ABOVE ASTRONOMICAL TONIGHT...SO THE
COASTAL FLOODING TONIGHT LOOKS A BIT MORE SIGNIFICANT /THOUGH
STILL MINOR/ THAN FRIDAY NIGHT.
SLY FLOW MAY PERSIST INTO SUN NGT IN ADVANCE OF SLOW MOVG CDFNT.
EVEN IF WINDS SUBSIDE...LOW PRESSURE AND FAVORABLE LUNAR CYCLE CUD
STILL LEAD TO MINOR COASTAL FLOODING NEAR ERY MRNG HIGH TIDES.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 6 AM EDT SUNDAY
FOR ANZ532>534-537-540>543.
&&
UPDATE...LISTEMAAHazardous weather outlook, Sep 3, 1:11 PM EST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
211 PM EDT SAT SEP 3 2011
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
041000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
211 PM EDT SAT SEP 3 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR THE MARYLAND
PORTION OF THE CHESAPEAKE BAY AS WELL AS THE LOWER TIDAL POTOMAC
RIVER OVERNIGHT.
MINOR COASTAL FLOODING IS ANTICIPATED AROUND HIGH TIDE THIS EVENING
INTO THE OVERNIGHT ALONG THE UPPER PORTIONS OF THE TIDAL POTOMAC
RIVER AND WESTERN SHORES OF THE MARYLAND CHESAPEAKE BAY. A COASTAL
FLOOD ADVISORY HAS BEEN ISSUED. SEE WBCCFWLWX FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR THE MARYLAND CHESAPEAKE
BAY AND LOWER TIDAL POTOMAC SUNDAY NIGHT. SMALL CRAFT CONDITIONS
MAY CONTINUE INTO MONDAY.
SHOWERS AND THUNDERSTORMS MAY PRODUCE VERY HEAVY RAINFALL MONDAY
AND TUESDAY AS TROPICAL MOISTURE INTERACTS WITH A SLOW-MOVING COLD
FRONT. FLASH FLOODING MAY RESULT. HEAVY PRECIPITATION AND
POTENTIAL FLOODING COULD LAST WELL INTO NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-041000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
211 PM EDT SAT SEP 3 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE SOUTHERN
POTOMAC HIGHLANDS AND CENTRAL SHENANDOAH VALLEY THIS AFTERNOON
INTO THE EARLY EVENING HOURS. THUNDERSTORMS WILL HAVE THE
POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL AND PROLIFIC
LIGHTNING. ISOLATED THUNDERSTORMS MAY BECOME SEVERE PRODUCING
LARGE HAIL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SHOWERS AND THUNDERSTORMS MAY PRODUCE VERY HEAVY RAINFALL MONDAY
AND TUESDAY AS TROPICAL MOISTURE INTERACTS WITH A SLOW-MOVING COLD
FRONT. FLASH FLOODING MAY RESULT. HEAVY PRECIPITATION AND
POTENTIAL FLOODING COULD LAST WELL INTO NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Sep 3, 12:32 PM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
132 PM EDT SAT SEP 3 2011
VAZ025-036-037-031800-
NELSON VA-ALBEMARLE VA-AUGUSTA VA-
132 PM EDT SAT SEP 3 2011
...STRONG THUNDERSTORM TO AFFECT NELSON...ALBEMARLE AND AUGUSTA
COUNTIES...
AT 132 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
NORTH OF AFTON...MOVING SOUTHWEST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE AFTON...LYNDHURST AND SHERANDO.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
SMALL HAIL CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3783 7893 3797 7916 3814 7890 3809 7880
TIME...MOT...LOC 1732Z 036DEG 14KT 3808 7888
HTS
Special weather statement, Sep 3, 12:43 PM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
143 PM EDT SAT SEP 3 2011
WVZ505-506-031815-
EASTERN PENDLETON WV-WESTERN PENDLETON WV-
143 PM EDT SAT SEP 3 2011
...STRONG THUNDERSTORM TO AFFECT PENDLETON COUNTY...
AT 143 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHWEST OF SENECA ROCKS...MOVING SOUTH AT 15 MPH.
LOCATIONS IMPACTED INCLUDE RIVERTON AND CIRCLEVILLE.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
SMALL HAIL CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3865 7931 3866 7952 3884 7947 3884 7937
TIME...MOT...LOC 1743Z 359DEG 12KT 3879 7941
HTS
Special weather statement, Sep 3, 1:04 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
204 PM EDT SAT SEP 3 2011
VAZ025-031900-
AUGUSTA VA-
204 PM EDT SAT SEP 3 2011
...STRONG THUNDERSTORM TO AFFECT AUGUSTA COUNTY...
AT 204 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
EAST OF MINT SPRING...MOVING WEST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE MINT SPRING...GREENVILLE...MIDDLEBROOK AND
SPOTTSWOOD.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
SMALL HAIL CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3810 7902 3804 7900 3793 7922 3802 7938
3803 7938
TIME...MOT...LOC 1804Z 069DEG 20KT 3806 7907
HTSSpecial weather statement, Sep 3, 1:19 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
219 PM EDT SAT SEP 3 2011
VAZ025-036-031915-
NELSON VA-AUGUSTA VA-
219 PM EDT SAT SEP 3 2011
...STRONG THUNDERSTORM TO AFFECT NELSON AND AUGUSTA COUNTIES...
AT 216 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTHEAST OF MONTEBELLO...MOVING NORTHWEST AT 10 MPH.
THIS STORM WILL CROSS THE BLUE RIDGE PARKWAY.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
SMALL HAIL CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3781 7917 3784 7916 3786 7915 3789 7915
3793 7921 3797 7914 3792 7893 3777 7906
TIME...MOT...LOC 1816Z 124DEG 8KT 3790 7909
HTSSpecial weather statement, Sep 3, 1:24 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
224 PM EDT SAT SEP 3 2011
VAZ503-504-031930-
EASTERN HIGHLAND VA-WESTERN HIGHLAND VA-
224 PM EDT SAT SEP 3 2011
...STRONG THUNDERSTORM TO HIGHLAND COUNTY...
AT 224 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MCDOWELL...MOVING SOUTHWEST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE CLOVER CREEK...VANDERPOOL...MUSTOE...MILL
GAP AND BOLAR.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
SMALL HAIL CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3842 7951 3831 7946 3820 7960 3821 7970
3824 7975 3833 7977
TIME...MOT...LOC 1824Z 062DEG 7KT 3833 7953
HTSSpecial weather statement, Sep 3, 1:27 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
227 PM EDT SAT SEP 3 2011
WVZ505-506-031930-
EASTERN PENDLETON WV-WESTERN PENDLETON WV-
227 PM EDT SAT SEP 3 2011
...STRONG THUNDERSTORM TO AFFECT PENDLETON COUNTY...
AT 226 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CIRCLEVILLE...MOVING WEST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE CHERRY GROVE.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
SMALL HAIL CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3865 7963 3867 7963 3868 7961 3869 7961
3874 7955 3875 7940 3857 7941 3859 7964
3860 7964 3863 7964
TIME...MOT...LOC 1826Z 083DEG 15KT 3865 7950
HTSThunderstorm Wind, Pendleton
- When
- September 3, 1:56 PM EST
- Where
- Pendleton County, 2.3 mi W of Dahmer
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 38.583, -79.373
A tree was down along Sandy Ridge Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Ohio, September 3 to 4, 20111 death · 1 injured · $296,000 · 1 in hail · 13 events
- Flash Flooding and Damaging Winds in Tennessee, September 3 to 5, 20111 death · $60,000 · 65 kt wind · 16 events
- Tornadoes and Flash Flooding in Mississippi, September 3 to 5, 20111 injured · $1.8 million · EF1 · 64 events
- High Surf in Texas, September 3, 20111 death · 1 event
- Damaging Winds in Michigan, September 3, 201110 injured · $39,000 · 65 kt wind · 15 events
- Tornadoes and Storm Surge in Florida, September 3 to 6, 2011$226,000 · EF0 · 44 events
- Tornadoes and Flash Flood in Alabama, September 3 to 5, 2011$247,000 · EF1 · 8 events
- Hail and Damaging Winds in Wisconsin, September 3, 2011$415,000 · 70 kt wind · 15 events
- Tornado and Tropical Storm in Louisiana, September 3 to 4, 2011$275,000 · EF0 · 19 events
- Hail and Damaging Winds in Ohio, September 3 to 4, 2011$317,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Illinois, September 3, 2011$260,000 · 1.75 in hail · 8 events
- Tornadoes in Mississippi, September 3 to 4, 2011$100,000 · EF1 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 346852.